Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 28, NWS San Angelo, TX

June 16, 2015Irion County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 16, 2015, 6:42 AM CDT for Irion County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 6:42 AM CDT (11:42 UTC)
Expired
Jun 16, 2015, 9:30 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Irion County, TX

The radar

The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WGUS54 KSJT 161142
FFWSJT
TXC235-161430-
/O.NEW.KSJT.FF.W.0028.150616T1142Z-150616T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 AM CDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN IRION COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 930 AM CDT

* AT 636 AM CDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  CONTINUE ACROSS EASTERN IRION COUNTY. RADAR RAINFALL ESTIMATES     
  HAVE BEEN 2 TO 2.5 INCHES DURING THE PAST HOUR...MAINLY 5 OT 10    
  MILES NORTHEAST OF MERTZON...ALONG US HIGHWAY 67. ADDITIONAL        
  RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH 930 AM.   

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MERTZON...
SHERWOOD AND ARDEN.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  RANCH ROAD 853 CROSSING MIDDLE CONCHO RIVER...
  RANCH ROAD 859 CROSSING WEST ROCKY CREEK...
  RANCH ROAD 853 CROSSING EAST ROCKY CREEK...
  RM 853 CROSSING DRY DRAW...
  COUNTY ROAD 113 CROSSING DOVE CREEK...
  COUNTY ROAD 202 CROSSING SPRING CREEK...
  SHERWOOD CEMENTERY CROSSING...
  COUNTY ROAD 202 CROSSING LOPEZ CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3118 10089 3153 10090 3152 10070 3151 10069
      3118 10069

$$
1 follow-up statement
225 
WGUS74 KSJT 161244
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 AM CDT TUE JUN 16 2015

TXC235-161430-
/O.CON.KSJT.FF.W.0028.000000T0000Z-150616T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRION TX-
744 AM CDT TUE JUN 16 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
EASTERN IRION COUNTY...

AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND A FEW THUNDERSTORM PRODUCING VERY HEAVY RAIN 
OVER EASTERN IRION COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 
INCHES ARE LIKELY THROUGH 930 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDEN

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  RANCH ROAD 853 CROSSING MIDDLE CONCHO RIVER...
  RANCH ROAD 859 CROSSING WEST ROCKY CREEK...
  RANCH ROAD 853 CROSSING EAST ROCKY CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3118 10089 3153 10090 3152 10070 3151 10069
      3118 10069

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:18 AM CDT, 24 minutes earlier.

Area forecast discussion, Jun 16, 6:18 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 AM CDT Tue Jun 16 2015

.AVIATION...
/12Z TAFS/
Widespread stratus will produce MVFR/IFR ceilings at the terminals
this morning. The ceilings will lift to low end VFR at most of the
terminals this afternoon and evening, and then low clouds return
late tonight, with IFR ceilings at the terminals. The combination
of a tropical airmass and some instability will produce scattered
showers and thunderstorms through much of the TAF forecast period.
Going with mainly VCSH/VCTS at the terminals, with a few hours of
5SM SHRA.

&&

.PREV DISCUSSION... /ISSUED 340 AM CDT Tue Jun 16 2015/

SHORT TERM...

Good rain chances continue for most of West Central Texas for the
next 24 hours. Tropical Storm Bill will move onshore sometime
today, likely this morning, near Port Lavaca. The latest forecast
track brings this system to near Goldwaite around sunrise
Wednesday morning. Meanwhile, a weak disturbance aloft over West
Texas will continue to enhance rain chances for West Central Texas
today and tonight. Based on model forecasts, the best rain
chances will be mainly across our eastern counties; however,
tropical systems like Bill have historically not produced heavy
rainfall for our eastern counties, if the track is too far east.
This is because sinking air aloft usually occurs to the west of
these tropical systems. Thus, our confidence regrading the
potential for heavy rainfall is not high enough to issue any Flash
Flood Watch, at this time. We do believe our eastern counties will
receive more rainfall, during the next 24 hours, than our other
counties. The question is how much?

LONG TERM...

The long term forecast includes rain chances through Friday, before
drier air moves into Texas and ends rain chance, for the remainder
of the long term. Models are in fair good agreement through the
end of this week, and they continue a weak disturbance over Texas.
The GFS and ECMWF slowly move this weak disturbance aloft away from
Texas and toward the northeast later this week. Thus, diminishing
rain chances into Friday look reasonable. For Saturday and into
the start of next week, high pressure builds over Texas from the
west, and a dry pattern will dominate West Central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 82  68  81  69  88 /  70  50  60  40  30
San Angelo 	 84  68  86  68  88 /  60  40  50  30  30
Junction 	 83  69  85  69  85 /  70  50  60  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 16, 4:39 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 AM CDT TUE JUN 16 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-170945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
439 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS. THE
MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS WEDNESDAY
THROUGH FRIDAY. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:13 PM CDTAreal Flood AdvisorySJTBrown, San Saba92 min
Jun 16, 5:39 AM CDTAreal Flood AdvisorySJTIrion111 min
Jun 16, 8:31 AM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green119 min
Jun 16, 10:26 AM CDTAreal Flood AdvisorySJTIrion, Sterling, Tom Green2 hr
Jun 16, 3:38 PM CDTAreal Flood AdvisorySJTIrion112 min
Jun 16, 5:37 PM CDTAreal Flood AdvisorySJTTom Green113 min
Jun 16, 5:44 PM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch, San Saba2 hr
Jun 16, 6:34 PM CDTAreal Flood AdvisorySJTCoke, Fisher, Nolan3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.